MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS45015
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : device is implanted in the patient.
 
Event or Problem Description
It was reported that the subject flow diverter was successfully implanted in a patient to treat saccular aneurysm in right ica-clinoid (c5 segment) in a patient on (b)(6) 2022.18 months post procedure on (b)(6) 2023 dsa (digital subtraction angiography) showed fishmouth deformity at distal stent margin resulting in medical management and balloon angioplasty retreatment of the right ica (internal carotid artery) on 21-jun-2023.It is reported that the adverse event (ae) is probably related to the study procedure and the study device.The rationale for relationship to study device is indicated as " associated with distal margin of stent.Change in stent contour between treatment and follow up".No further information is available.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.The patient was a 25 yrs female, with past medical history severe headache/migraine, pituitary adenoma, non-smoker, with a target saccular aneurysm at right internal carotid artery-clinoid, parent artery stenosis 0-25%.Initial implant completely covered aneurysm neck, and the device successfully implanted.No device deficiencies were reported.Follow up showed fishmouthing deformity (narrowing of 25-50%) at distal stent margin resulting in angioplasty of the right ica resulting in medical management and balloon angioplasty re-treatment, which reported a successful outcome.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported issue ¿stent tapering¿.
 
Event or Problem Description
It was reported that the subject flow diverter was successfully implanted in a patient to treat saccular aneurysm in right ica-clinoid (c5 segment) in a patient on (b)(6) 2022.18 months post procedure on (b)(6) 2023 dsa (digital subtraction angiography) showed fishmouth deformity at distal stent margin resulting in medical management and balloon angioplasty retreatment of the right ica (internal carotid artery) on (b)(6) 2023.It is reported that the adverse event (ae) is probably related to the study procedure and the study device.The rationale for relationship to study device is indicated as " associated with distal margin of stent.Change in stent contour between treatment and follow up".No further information is available.Additional information received on 2-apr-2024, reported that there was 25-50% percentage of stenosis due to subject stent fishmouthing and the patient was on longer than usual dapt regime (dual antiplatelet therapy).The aneurysm was resolved.No intimal hyperplasia and no reduction in the blood flow due to the reported event.The retreatment procedure was completed successfully.

Brand Name
SURPASS EVOLVE 4.5MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19008789
Report Number3008881809-2024-00140
Device Sequence Number13121195
Product Code OUT
UDI-Device Identifier07613327375244
UDI-Public07613327375244
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Catalogue NumberFDS45015
Device Lot Number22643766
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale